Aug 15, 2010
Hi Bob I had unprotected sex a few times last year. I also took propecia for hair loss which gave me libido problems. About a month after I quit propecia I started to lose muscle mass and became impotent. I lost 20lbs in three months. Now I'm paranoid I might be HIV+. My testosterone is 390 which is low but maybe not crazy low and I am not responding to testogel. I'm worried I'll never have sex again! Help me!
Response from Dr. Frascino
If you had "unprotected sex a few times last year," you need an HIV test at least three months from your last unprotected sexperience. You would need this whether or not you have symptoms.
There are many potential causes for "libido problems." These range from hormonal problems (hypogonadism/low testosterone, etc.) to psychological problems (depression/anxiety, etc.). If you are not responding to testosterone replacement therapy, a referral to a urologist may be warranted. Talk to your doctor about "next steps."
Finally, stop having unsafe sex! The potentially catastrophic consequences are not worth it!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Bumps On Penis A Symptom Of Acute HIV Infection?
- Black Spots After Touching Dried Blood Worried I Have HIV
- Burning Red Spots After Vaginal Sex Worried I Have HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
- Swollen Lymph Glands After Touching Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.